MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Embolism (4439); Unspecified Vascular Problem (4441)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 29 mm sapien 3 ultra resilia valve in the mitral position via right transfemoral vein within a non-ew surgical valve, a clot was observed and team decided to bail on procedure, treat the clot and come back for another attempt.There were no issues attempting to remove the delivery system and sheath out of the patient, however removing the 29mm s3ur posed a different problem and damage to the femoral vein occurred which led to a surgical repair.An end-to-end primary surgical closure was performed.The patient was stable and will be re-evaluated at a later date for their tmviv procedure.Additional information noted that "the issue in these situations is that the valve cannot be re-introduced into the sheath.Upon removing the delivery system, the valve hits the distal end of the sheath and slides off the delivery system.It's essentially floating on the wire.We were able to retract it to the access point near the groin.A hemostat was used to retrieve the valve.That's when the injury to the vessel occurred.".
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion of the investigation.The following sections have been added: b4, g3, g6, h2, h6, h11.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.No imagery was provided.Through extensive complaint investigations, events reporting difficulty/inability withdrawing catheter with crimped valve through patient vasculature or through the sheath have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors, non-coaxial withdrawal, altered crimp profile, damaged sheath, not centering the thv on the flex tip, and/or withdrawing the thv through the sheath hub.The complaint for difficulty or inability to withdraw system with valve through sheath and thv dislodged off balloon was empirically confirmed as no procedural imagery or event unit was returned.Available information suggests patient factors and non-coaxial withdrawal likely contributed to the event as the customer reported that the patient had 'severe calcification and stenosis' and 'that the valve cannot be re-introduced into the sheath.Upon removing the delivery system, the valve hits the distal end of the sheath and slides off the delivery system'.Patient factors (i.E.Calcification, tortuosity, or small vessel size) may cause constrained sections of the anatomy that interfere with passage of the delivery system and causes difficulty during withdrawal.Additionally, proper withdrawal technique is important, as non-coaxial withdrawal of the delivery system with crimped thv may cause the system or thv to interact with the sheath, resulting in difficulty withdrawing and thv dislodging off balloon.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24469485
Report Number2015691-2026-11597
Device Sequence Number13157153
Product Code NPU
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271013(10)67117916
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67117916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale